Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: mood disorders/klonopin,depakote,neurontin etc

Posted by Erik on November 26, 1998, at 22:58:31

In reply to mood disorders/klonopin,depakote,neurontin etc...., posted by paul on November 26, 1998, at 8:21:48

Well, I have an anxiety disorder and have been prescribed Paxil and at one time I took Klonopin.
Luckily, my abreactions to it were immediate! After a single 0.5 dose, I ended up in the hospital! My heart palpitated and beat at 150bpm for TWO DAYS! I felt sick and couldn't speak clearly. I had night sweats for 4 days after I took it, and had horrible diarhea. I had a rapidly oscillating body temperature for about 4 days as well, going from fever to low body temperature. It was total hell. Slowly, the symptoms went away. I consider Klonopin to be a dangerous drug. All of the reactions I had were on the side effect list, but my doctor insisted that they were not related to the drug I had just taken. What then? Of course they were. I hadn't taken any other drug, and this is far from normal! My solution? Got a new doctor. Finally a doctor that listened! Benzodiazapams were not for me. I had reactions to three of them (Xanax, Lorezapam, and then the mother of all benzodiazapam reactions, with Klonopin). My current doctor just kept insisting that I take more or different benzo's. Although I suffer from an anxiety disorder still, I feel far better than I did on benzo's. My anxiety disorder is (very slowly) becoming less acute with therapy, authough my current doctor has prescribed a very low dose of Paxil (5mg, half a 10mg pill). I still haven't decided if I want to take it, as I've reacted badly to higher Paxil doses (20 and 10) but not nearly as dramatic as the Klonopin reaction. At this point, I just can't say if medicine is worth it for me. More and more I hear about people who have had horrible reactions on these drugs. Most don't, but these horror stories tend to be ignored by doctors, probably because most don't react badly, and there's always an easier explaination/excuse the doctor can use: It's the underlying psychiatric disorder, not the drug! Well, believe me, sometimes, it's the drug.

Oh, another thing. If you have an anxiety disorder, always get a full and complete checkup, and I mean thoughral. It's taken a great number of tests, and I've had to arrange them myself, and do reasearch on the Internet to figure out which ones need to be done, but the doctors have finally figured out that I'm hypoglycemic. Quite frankly, it pisses me off that none of my psychiatrists gave me a list of recommended tests or even suggested that I get a physical checkup. Watching my diet carefully has helped, and helped my anxiety dramatically (although it is not cured). I think the first thing a psychiatrist should do when they first start seeing you (and NONE of mine have done this) is to make up a large and thoural list of medical tests and send you off to the labs. Even if a medical condition is not the cause of your problems, one may be aggrivating them significantly. THEN, after whatever physical problems you have have been identified/controlled, THEN they should start prescribing psychiatric drugs. And, they need to start low, unless you've got a gun to your head. I was started on 20mg of Paxil and had bad reactions to it. For most drugs now I know I need to start on a dose lower than the pill is made in, if I want to avoid serious reactions. I've invested in a pill cutter.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Erik thread:1356